Now showing items 1-20 of 62

    • A framework for polynomial time query learnability 

      Watanabe, Osamu (1990)
      External research report
      Open Access
    • A new subdivision algorithm for the flow propagation using polynomial algebras 

      Pérez Palau, Daniel; Gómez Muntané, Gerard; Masdemont Soler, Josep (2018-08-01)
      Article
      Open Access
      The Jet Transport method has emerged as a powerful tool for the numerical integration of ordinary differential equations; it uses polynomial expansions to approximate the flow map associated to the differential equation ...
    • A polynomial bound for untangling geometric planar graphs 

      Bose, Prosenjit; Dujmovic, Vida; Hurtado Díaz, Fernando Alfredo; Langerman, Stefan; Morin, Pat; Wood, David (2009-12)
      Article
      Open Access
      To untangle a geometric graph means to move some of the vertices so that the resulting geometric graph has no crossings. Pach and Tardos (Discrete Comput. Geom. 28(4): 585–592, 2002) asked if every n-vertex geometric planar ...
    • A polynomial-time algorithm for the Lambek calculus with brackets of bounded order 

      Kanovich, Max; Kuznetsov, Stepan; Morrill, Glyn; Scedrov, Andre (Dagstuhl Publishing, 2017)
      Conference report
      Open Access
      Lambek calculus is a logical foundation of categorial grammar, a linguistic paradigm of grammar as logic and parsing as deduction. Pentus (2010) gave a polynomial-time algorithm for determining provability of bounded depth ...
    • A simple proof of the spectral excess theorem for distance-regular graphs 

      Fiol Mora, Miquel Àngel; Gago Álvarez, Silvia; Garriga Valle, Ernest (Elsevier, 2010-04-15)
      Article
      Restricted access - publisher's policy
      The spectral excess theorem provides a quasi-spectral characterization for a (regular) graph Γ with d+1 distinct eigenvalues to be distance-regular graph, in terms of the excess (number of vertices at distance d) of each ...
    • A solution to the tennis ball problem 

      Mier Vinué, Anna de; Noy Serrano, Marcos (2005)
      Article
      Open Access
      We present a complete solution to the so-called tennis ball problem, which is equivalent to counting the number of lattice paths in the plane that use North and East steps and lie between certain boundaries. The solution ...
    • A unified position analysis of the Dixon and the generalized Peaucellier linkages 

      Rojas Libreros, Nicolás Enrique; Dollar, Aaron M.; Thomas, Federico (2015-12-01)
      Article
      Open Access
      This paper shows how, using elementary Distance Geometry, a closure polynomial of degree 8 for the Dixon linkage can be derived without any trigonometric substitution, variable elimination, or artifice to collapse mirror ...
    • Annuli for the zeros of a polynomial 

      Díaz Barrero, José Luis (2014-10)
      Article
      Restricted access - publisher's policy
    • Approximate results for rainbow labelings 

      Lladó Sánchez, Ana M.; Miller, Mirka (2017-03)
      Article
      Open Access
      A simple graph G=(V,E) is said to be antimagic if there exists a bijection f:E¿[1,|E|] such that the sum of the values of f on edges incident to a vertex takes different values on distinct vertices. The graph G is distance ...
    • Automating Resolution is NP-hard 

      Atserias, Albert; Muller, Moritz Martin (Institute of Electrical and Electronics Engineers (IEEE), 2019)
      Conference report
      Open Access
      We show that the problem of finding a Resolution refutation that is at most polynomially longer than a shortest one is NP-hard. In the parlance of proof complexity, Resolution is not automatizable unless P = NP. Indeed, ...
    • Basis expansions and roots of Ehrhart polynomials 

      Pfeifle, Julián; Beck, Matthias; Loera, Jesús de; Develin, Mike; Richard, Stanley (2004)
      Article
      Open Access
    • Boolean decomposition using two-literal divisors 

      Modi, Nilesh A.; Cortadella, Jordi (Institute of Electrical and Electronics Engineers (IEEE), 2004)
      Conference report
      Open Access
      This paper is an attempt to answer the following question: how much improvement can be obtained in logic decomposition by using Boolean divisors? Traditionally, the existence of too many Boolean divisors has been the main ...
    • Capturing points with a rotating polygon (and a 3D extension) 

      Alegría Galicia, Carlos; Orden, David; Palios, Leonidas; Seara Ojea, Carlos; Urrutia Galicia, Jorge (2019-04)
      Article
      Open Access
      We study the problem of rotating a simple polygon to contain the maximum number of elements from a given point set in the plane. We consider variations of this problem where the rotation center is a given point or lies on ...
    • Classes of bounded nondeterminism 

      Díaz Cort, Josep; Torán Romero, Jacobo (1988)
      External research report
      Open Access
      We study certain language classes located between P and N P that are defined by polynomial time machines with a bounded amount of nondeterminism. We observe that these classes have complete problems and find a characterization ...
    • Comparison of B-spline and Zernike fitting techniques in complex wavefront surfaces 

      Ares Rodríguez, Miguel; Royo Royo, Santiago; Caum Aregay, Jesús; Pizarro Bondia, Carlos (Proc.SPIE Press, 2005-06-13)
      Article
      Open Access
    • Darboux integrals for Schrödinger planar vector fields via Darboux transformations 

      Acosta Humánez, Primitivo Belén; Pantazi, Chara (2012-07-14)
      Article
      Open Access
      In this paper we study the Darboux transformations of planar vector fields of Schr odinger type. Using the isogaloisian property of Darboux transformation we prove the \invariance" of the objects of the \Darboux theory ...
    • Degree lower bounds of tower-type for approximating formulas with parity quantifiers 

      Atserias, Albert; Dawar, Anuj (2014-02-01)
      Article
      Open Access
      Kolaitis and Kopparty have shown that for any first-order formula with parity quantifiers over the language of graphs, there is a family of multivariate polynomials of constant-degree that agree with the formula on all but ...
    • Delegació verificable del càlcul de polinomis 

      Obrador Sureda, Marc (Universitat Politècnica de Catalunya, 2013-02-15)
      Master thesis (pre-Bologna period)
      Open Access
      [ANGLÈS] Algorithms to delegate the evaluation of some polynomial, private or not, at some point, private or not, to an untrusted entity.
    • Edge-distance-regular graphs 

      Cámara Vallejo, Marc; Dalfó Simó, Cristina; Fàbrega Canudas, José; Fiol Mora, Miquel Àngel; Garriga Valle, Ernest (2011-03-11)
      External research report
      Open Access
      Edge-distance-regularity is a concept recently introduced by the authors which is similar to that of distance-regularity, but now the graph is seen from each of its edges instead of from its vertices. More precisely, a ...
    • Elementary problems and solutions based on binomial coeffcients and Cauchy-Schwarz 

      Díaz Barrero, José Luis (2016-02)
      Article
      Restricted access - publisher's policy